Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

You know MouseCat we live in the wrong Era. We could have swooned into the nearest man's arms and they would regard you as a tender flower to be gently nurtured. Yeah we couldn't stand it constantly , but once in awhile? Yeah Baby Yeah!

Share this post


Link to post
Share on other sites

Just an update on this - I am now on the highest dose of Midodrine 3 times per day for my low BP. It is still low (yesterday my highest reading was 105/55), but as long as I take the medicine, I don't black out. I still struggle during yoga with quick flowing positions and losing some vision and getting faint for a moment, so I have to take it slowly. My PCP says she isn't sure it will ever go away. I take my BP twice per day and if my BP ever starts to read high, that's when we will taper off the Midodrine. When I wake up in the morning and there's no med in my system, I definitely stumble with totally black vision to the bathroom and have to hold on for a while to get steady. I sure hope this improves! Midodrine isn't cheap for me!

Edited by mousecat88

Share this post


Link to post
Share on other sites

Have you been checked for anemia? Be sure to drink extra Water.

I have orthostatic intolerance prior to surgery. Although it’s a little different, they are similarly caused by blood pooling to your lower extremities when you stand but, with OH something happens in your body that interrupts the natural process of counteracting low blood pressure. I can suggest a few things that might possibly help. Ask your doctor about a different medication that might be more effective (and affordable to you)

For me I get lightheaded, dizzy, vertigo, heart racing, exhausted etc. but mine is due to chronic illness (immunodeficiency)

Try sipping a good Bone Broth. Go easy when you get up from sitting or laying down. Keep your head a bit raised up in bed. Try compression stockings. I know that altitude can contribute and higher altitude makes it worse.

I hope you can find ways to improve this. There might be an underlying cause that your doctor needs to look into, like dehydration, anemia, or endocrine problems. You might want to see a endocrinologist to investigate.

Share this post


Link to post
Share on other sites

2 hours ago, Darktowerdream said:

Have you been checked for anemia? Be sure to drink extra Water.

I have orthostatic intolerance prior to surgery. Although it’s a little different, they are similarly caused by blood pooling to your lower extremities when you stand but, with OH something happens in your body that interrupts the natural process of counteracting low blood pressure. I can suggest a few things that might possibly help. Ask your doctor about a different medication that might be more effective (and affordable to you)

For me I get lightheaded, dizzy, vertigo, heart racing, exhausted etc. but mine is due to chronic illness (immunodeficiency)

Try sipping a good Bone Broth. Go easy when you get up from sitting or laying down. Keep your head a bit raised up in bed. Try compression stockings. I know that altitude can contribute and higher altitude makes it worse.

I hope you can find ways to improve this. There might be an underlying cause that your doctor needs to look into, like dehydration, anemia, or endocrine problems. You might want to see a endocrinologist to investigate.

Yah, I've been tested for anemia. Apparently OH is an effect of gastric bypass... it's not unheard of. The rapid weight loss throws off the autonomic nervous system. The surgeon's office thinks it will eventually level out once the weight loss totally stops, but it's not a "sure thing".

Share this post


Link to post
Share on other sites

I get these symptoms whenever I get out of bed or out of the bath and I'm 13 months out. The only satisfactory answer is to go back to bed(!)

Share this post


Link to post
Share on other sites

I have this. A few weeks ago I blacked out very briefly. My blood pressure was measured at 72/54, which is crazy low. Today it was 90/63, which is better. I’m still able to run, but powerlifting with this issue scares me. I try to get up slowly, but it’s tough to remember to do. I’m still thrilled with my weight loss, and with how I feel overall. The dizzy spells are annoying, though.

Edited by AngieBear

Share this post


Link to post
Share on other sites

On 8/6/2019 at 8:42 AM, mousecat88 said:

Just an update on this - I am now on the highest dose of Midodrine 3 times per day for my low BP. It is still low (yesterday my highest reading was 105/55), but as long as I take the medicine, I don't black out. I still struggle during yoga with quick flowing positions and losing some vision and getting faint for a moment, so I have to take it slowly. My PCP says she isn't sure it will ever go away. I take my BP twice per day and if my BP ever starts to read high, that's when we will taper off the Midodrine. When I wake up in the morning and there's no med in my system, I definitely stumble with totally black vision to the bathroom and have to hold on for a while to get steady. I sure hope this improves! Midodrine isn't cheap for me!

How have you been since then? I'm dealing with this now - 4 months post op. It's pretty bad. I'm also worried it won't ever go away and my body will never adjust. It feels like chronic fatigue so I'm trying to eat more carbs later in the day. I really don't want to go on medication.

Share this post


Link to post
Share on other sites

I used to get it regularly, but its eased off now. Maybe yours will too!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×